What's the effect?
Yeh, running is hard when you are down. I put my kit out and forced myself to run before breakfast. I did 30 mins and told myself just a 15 min run, turn round and back again. It worked a treat but I've got out of the habit again and really need to pick it up again.
Have you also tried living life to the full? or beating the blues?
Another good forum is dealing with depression
I had a meeting with the senior manager today about my colleague. He is new and taking it seriously so fingers crossed.
Good news on the senior manager front.
I managed 3 miles today, but it felt like hell, but it's done. I like the idea of going before breakfast, but I take a while to "get going" of a morning when I wake up which I think is because of the meds as I take them before bed.
I will take a look at the other forums that you've been kind enough to mention.
I take my meds in the morning otherwise I can't sleep at all (and only get about 5 hours still). When the meds side effects were really bad to begin with a run was the only thing that helped to clear my head but it often took me half an hour or more to get out of the door. If I didn't go I would sit and stare at the wall for 2 hours doing nothing. A run got me out and showered and moving. I'm going to try and get out for half an hour in the morning before work.
Its a horrid condition - wouldn't wish it on anyone but it does get better in time. Shame its not better understood, although I've certainly learned who my friends are this past few months.
I did my run before work. Had to cut it down to 20mins cos I tripped up and fell my length and gashed my knee but it still set me up well for the day. Then got straight on my bike for the half hour ride to work, calling at the gym close to work for a shower. Planning on the same thing tomorrow but without the tripping up bit. Running has much more positive effect on my mood than cycling, even though I find it harder.
I'm just managing to come off of my meds for the first time in over 2 years eek. Painful and emotional just doesnt cut it!! Worst thing is, I'm feeling really down which is part and parcel of coming off them but my motivation is now zero. When I get home from work I just want a nap!! Anyone got any ideas for how I can give myself a kick up the bum and get back out there? I have a 10k on the 1st Sept and I really want to get a personal best.....
Can you find a routine that will encourage you to go out. For instance, change into running gear immediately you get home? I find that once I put on my hrm, I will go out and run, no second thoughts.
Soup Dragon wrote (see)
Boing! Digging this thread out as just been diagnosed with depression this morning and been given a prescription for Citalopram. Its sort of crept up on me and I got sent home from work yesterday by Occy Health. Admitting I do actually need medication has been hard but I'm reassured that others have benefitted and done okay so its onwards and upwards from here on I suppose. Signed off work for the next month and I can't return till Occy health say I'm fit. Just hope the side effects aren't too bad. Might try a run later, not done much of that for the last 2 or 3 weeks. Love and positive vibes to fellow sufferers. At least the sun is shining today.
Digging this thread out as just been diagnosed with depression this morning and been given a prescription for Citalopram. Its sort of crept up on me and I got sent home from work yesterday by Occy Health. Admitting I do actually need medication has been hard but I'm reassured that others have benefitted and done okay so its onwards and upwards from here on I suppose. Signed off work for the next month and I can't return till Occy health say I'm fit. Just hope the side effects aren't too bad. Might try a run later, not done much of that for the last 2 or 3 weeks.
Love and positive vibes to fellow sufferers. At least the sun is shining today.
Hi Soup Dragon. I have also just been put on Citalopram. To be fair, regarding effects on training, I had no motivation to do anything before. I am finding it is making me quite lethargic by the evening though (I take it at night, I'm not getting much sleep though so maybe I'll try it in the morning, anyone got any advice on this), but find I have to train in the mornings or I'm to exhausted to go, and when not sleeping well the getting up early is pretty hard, so it's turning into a bit of a vicious cycle. The only way I can go in the evenings is, as bos1 says, I change as soon as I get home and go straight out without sitting down - once I've sat down it's over! Anyway, hope you haven't messed up your knee to much.
Hi DoS. Hope Citaopram works for you. It took a few weeks to kick-in for me and had to increase the dose a bit but it was like someone switching the light on. The side effects have largely gone. I also didn't sleep no matter what time I took it. Tick Tock (Redbush) tea has helped a lot. I had a relapse the other week and sleeping has been difficult again, so hard to say if its a side effect of the Citalpram or the condition itself. Training certainly helped, but I've been really lazy this last few weeks. Thanks for the reminder that I should be out there running. I'll get my trainers out again this weekend. Got a half marathon in September. Bring it on.
Hi Guys, I am new to this thread. I have had a whole load of crap thrown at me in the space of three days and am now also on Citalopram. Serious problems with hubby on the Saturday, got injured on the Sunday and lost my job on the Monday. Haven't been able to run for 5 weeks now and will be missing the Edinburgh marathon on Sunday. Had trained so bloody well and was almost certain of a PB, now I am sitting around feeling fat, lethargic and extremely moody. Have been for accupuncture, physio and also to an osteopath but none of it has made any difference. Am quite sure its ITB syndrome. What's frustrating me is that I know if I could run, I wouldn't need the anti-depressants.
Ouch Sandi, that's one heck of a triple whammy
Oh Sandi - sorry to hear that. Citalopram is crap to start with but it does get better after 2 to 4 weeks. Let us know how you get on.
The training you did is not wasted, it's like money in the bank. Often when someone comes back from injury there much better then ever. As for the pills, some times things go wrong and we use up all our serotonin, hopefully they will help restore what your brain needs to function properly. It won't be long before your itb is better and you'll be back on the road. Sign up for another race and get a pb. Things will get better.
Visit the official Runner's World page
Follow Runner's World on Twitter
Other Natmag-Rodale Sites
Run For Charity
About Runner's World
Runner's World is a publication of Hearst Magazines UK which is the trading name of The National Magazine Company Ltd, 72 Broadwick Street, London, W1F 9EP. Registered in England 112955. All rights reserved.
Website powered by: Immediate Media Company Ltd. | © Runner's World 2002-2014 |